Texas, 2007

Hail and Damaging Winds in Texas, June 8 to 9, 2007

June 8 to 9, 2007 · NWS FWD · 3 events in 3 counties and zones

Storms developed two days in a row near a surface front which bisected north Texas. Dew points were in the 70s south of the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Storms developed two days in a row near a surface front which bisected north Texas. Dew points were in the 70s south of the boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 8, 1:29 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 8, 1:29 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
229 PM CDT FRI JUN 8 2007

.SHORT TERM...
NEAR TERM WILL DEAL WITH OUR FRONT...WHICH HAD MORE BAROCLINICITY
THAT WE ORIGINALLY EXPECTED AND IS NOW ALONG A CANTON...HILLSBORO...
GATESVILLE LINE IN GENERAL. STILL HOT/MOIST/AND UNSTABLE SE OF THE
FRONT...BUT STORMS NEAR CENTERVILLE/PALESTINE AREAS ARE STRUGGLING
TO TO MAINTAIN DUE TO WEAKER WIND SHEAR DOWN THAT WAY. WE WILL KEEP
SCATTERED SHOWERS/STORMS THROUGH MID EVENING AHEAD OF FRONT. CANT
RULE OUT A FEW STRONG TO SEVERE STORMS EARLY FROM LAMPASAS...TO
WACO...TO ATHENS AND POINTS SE. NOT VERY ORGANIZED. S/W KICKING
OF ISOLATED STORMS OVER W TX WILL MOVE NE TOWARD WRN OK OVERNIGHT.
THIS MAY LEND TO WIDELY SCT ACTIVITY OVER FAR NW COUNTIES SAT A.M.

COOLER/DRIER AIR OVER NRN SECTIONS OF N TX TO BE SHORT-LIVED...AS
BOUNDARY RETREATS SLOWLY NWD AS A WARM FRONT AND BACK INTO OK/AR
BY SAT NIGHT. AS BOUNDARY LIFTS NWD DURING PRIME HEATING...SCT
STORMS ONCE AGAIN MAY OCCUR BY AFTN ALONG/N OF THE BOUNDARY...WITH
MORE CAPPED/MIXED ENVIRONMENT FURTHER S. TEMPS WILL RESPOND AS
WELL BACK TO AROUND 90 SATURDAY...BACK INTO THE LOWER-MID 90S BY
SUN WITH THE BERMUDA HIGH/SUB-TROPICAL UPPER RIDGE RE-AMPLIFYING
OVER MOST OF N TX. MAY SEE MORE AIRMASS TYPE THUNDERSTORMS FROM
D/FW AND POINTS NE ON SUNDAY IN DEEPER...MOIST UNSTABLE
ATMOSPHERE. OTHERWISE...THE MUGGIES WILL RETURN FOR SUNDAY INTO
MONDAY.

&&

.LONG TERM...
ONLY TWEAKED A FEW THINGS AND STAYED WITH PERSISTENCE...AS PATTERN
WILL BE MAINLY MESOSCALE DRIVEN WITH VERY BENIGN FEATURES TO DRIVE
THINGS...THUS HELD TO LOW POP MENTION. GENERALLY...BERMUDA RIDGE
STAYS AMPLIFIED OVER N TX WITH HOT/MUGGY WX THROUGH MID WEEK. FOR
WED THROUGH THE LATTER HALF OF THE WEEK...UPPER RIDGE FLATTENS/WEAKENS
SOMEWHAT AS MID LVL HEIGHT FALLS OCCUR JUST TO OUR NORTH IN ACTIVE
POLAR STREAM. BOTH WED AND THURS NIGHTS COULD SEE MCS FORM UP IN
KS/NRN OK AREAS...THEN WEAKEN AND CROSS THE RED RIVER EACH OF THE
FOLLOWING MORNINGS. RIGHT NOW...CONFIDENCE IS LOW DUE TO AFOREMENTIONED
MESOSCALE DRIVEN FEATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  90  73  94  74 /  20  30  20  20  10
WACO, TX              73  89  72  93  72 /  30  20  10  10  10
PARIS, TX             64  88  71  90  72 /  20  30  20  30  10
DENTON, TX            66  88  70  94  72 /  20  30  20  20  10
MCKINNEY, TX          66  87  69  93  69 /  20  30  20  20  10
DALLAS, TX            68  90  73  94  75 /  20  30  20  20  10
TERRELL, TX           70  89  72  92  72 /  20  30  20  30  10
CORSICANA, TX         73  90  73  93  73 /  20  30  20  20  10
TEMPLE, TX            74  90  73  93  71 /  30  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Jun 8, 1:32 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CDT FRI JUN 8 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
232 PM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST
THIRD OF THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS WITH ANY SEVERE STORMS THAT DEVELOP.

THUNDERSTORM CHANCES WILL LINGER AFTER MIDNIGHT...BUT THE
POTENTIAL FOR SEVERE WEATHER WILL DECREASE AFTER DARK.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE AREA WIDE ON SATURDAY AS AN UPPER
LEVEL DISTURBANCE COMBINES WITH AN INCREASINGLY UNSTABLE AIRMASS.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
NORTH TEXAS...MAINLY ALONG THE RED RIVER...SUNDAY THROUGH FRIDAY.
THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE EARLY
AFTERNOON THROUGH MID EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER MAY BE REQUESTED DURING THE AFTERNOON AND EARLY
EVENING HOURS.

SCHULTZ

In the hours before

Special weather statement, Jun 8, 11:43 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT FRI JUN 8 2007

TXZ148-081815-
ANDERSON TX-
1243 PM CDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 1243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF PALESTINE...MOVING EAST AT 15
MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3196 9571 3178 9574 3173 9540 3202 9545

SCHULTZ

The radar

The Dallas/Ft Worth radar (KFWS), 182 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Anderson

When
June 8, 5:19 PM CST
Where
Anderson County, Palestine
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.750, -95.630

Large limbs downed.

Thunderstorm Wind, Navarro

When
June 8, 9:27 PM CST
Where
Navarro County, 2 mi S of Richland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.891, -96.430

Limbs blown down.

Hail, Collin

When
June 9, 1:44 PM CST
Where
Collin County, Melissa
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.280, -96.580

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36134, 36133, 36132.